MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " she received "tiny blisters all over the application site." the cause of the consumer receiving "tiny blisters all over the application site" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a report of "tiny blisters all over the application site"; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received from a consumer regarding a (b)(6) female who used thermacare neck/shoulder/wrist 8hr 3ct (lot number: "w92738n", expiration date: nov-2021).Medical history included rheumatoid arthritis, hypertension, high cholesterol, stiff neck, 5 cigarette per day smoker, and prior use of thermacare on her hips without event.Concomitant products included atenolol, losartan, hydrochlorothiazide, and simvastatin.On (b)(6) 2021, the consumer topically applied thermacare neck/shoulder/wrist 8hr 3ct to her stiff neck approximately at 9:30 to 10:00 am.Throughout the day, she noticed the wrap was hotter than what she was used to.She had previously used the other 2 wraps in the package and did not have any issues with them.The consumer removed the product around 7:00 pm the same night.She was not sure how long she had left the product on but it could have been between 8-10 hours.Approximately at 7:00 pm that night, she removed the wrap and noticed the back of her neck was wet and she had tiny blisters all over the application site.She took it off and her "whole neck was burned and blistered." she self-treated her symptoms by applying neosporin and non-stick gauze pads to the area.She did not think the treatment worked because on the morning of (b)(6) 2021 she had more blisters.As of (b)(6) 2021, the consumer's symptoms were ongoing.Additional information was received from the consumer on 16-july-2021 via telephone and included with this initial report.The consumer reported that she visited her physician and was diagnosed with second degree burns on her neck.She was prescribed silvadene cream to apply to the site and instructed to keep it covered at night.The blisters were present and draining at the time of follow up.Her physician advised that the blisters may take 3-4 weeks to resolve.No further follow up with physician is anticipated and consumer was advised to monitor for signs of infection.The consumer clarified that when she removed the product from her neck, the site was wet from sweating.She confirmed no product leakage.She stated concern over the size of the print for warnings and directions and requests larger font for seniors as she had to use a magnifying glass to read it.Her physician read her product labeling regarding time limit/duration of use.He also read her the labeled warning to consult physician prior to use with rheumatoid arthritis and he advised her to discontinue use of this product.She reported previous use of the product and a wear time of up to 18 hours without a skin barrier.She did not experience any aes with prior use.She reported that this product was much hotter than products that she used in the past.Additional information was received from the consumer on 23-jul-2021.Most of the blisters were healed, with only a few that had scabs which were also healing.She no longer had any pain.She was still applying silvadene cream as directed.She did not seek any further contact with any health care professionals.On 06-aug-2021, additional information was received from a consumer.On an unspecified date, all of the blisters had went away.The consumer still had a small area where there was a tiny scab, but it was healing up.No additional information was provided.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key12310621
Report Number3007593958-2021-00030
Device Sequence Number16946299
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/01/2021
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Device Lot NumberW92738N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight65